Alert archive / Oregon / High Wind Warnings in 2012
High Wind Warning 12, NWS Portland, OR
NWS Portland, OR issued this high wind warning at Mar 29, 2012, 2:17 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2012, 2:17 PM PDT (21:17 UTC)
- Expired
- Mar 29, 2012, 7:08 PM PDT
- In force
- 5 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
181 WWUS76 KPQR 292117 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 217 PM PDT THU MAR 29 2012 ORZ001-002-300500- /O.NEW.KPQR.HW.W.0012.120329T2117Z-120330T0500Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 217 PM PDT THU MAR 29 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR THE NORTH AND CENTRAL OREGON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. A FRONT THAT LIES ACROSS THE REGION MOVES LITTLE TONIGHT... MAINTAINING GUSTY SOUTH WINDS ALONG THE COAST...MAINLY FROM TILLAMOOK SOUTHWARD. * WINDS: SOUTH WINDS OF 25 TO 40 MPH...WITH GUSTS OF 55 TO 65 MPH. STRONGEST WINDS WILL BE ALONG THE CENTRAL OREGON COAST. THESE STRONG WINDS ARE NOT EXPECTED TO REACH ASTORIA. * TIMING: STRONGEST WINDS WILL BE BETWEEN 3 PM AND 7 PM. WINDS WILL GRADUALLY EASE AFTER 9 PM. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER... YACHATS...FLORENCE...TILLAMOOK... NETARTS...PACIFIC CITY * IMPACTS: STRONG WIND GUSTS POSE A SAFETY HAZARD TO HIGH PROFILE VEHICLES AND TO PERSONS VISITING THE BEACHES AND HEADLANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ008-300200- /O.NEW.KPQR.WI.Y.0005.120329T2117Z-120330T0200Z/ SOUTH WILLAMETTE VALLEY- INCLUDING THE CITIES OF...EUGENE...CORVALLIS...ALBANY 217 PM PDT THU MAR 29 2012 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR THE SOUTH WILLAMETTE VALLEY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. FRONT THAT LIES ACROSS THE REGION WILL MOVE LITTLE TONIGHT. THIS WILL MAINTAIN GUSTY SOUTH WINDS OVER THE SOUTH WILLAMETTE VALLEY. * WINDS: SOUTH 20 TO 30 MPH...WITH GUSTS 40 TO 45 MPH. * TIMING: THIS AFTERNOON INTO EARLY EVENING. WINDS WILL SUBSIDE AFTER 7 PM. * LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY * IMPACTS: STRONG WIND GUSTS MAY BREAK TREE LIMBS...SOME OF WHICH COULD CAUSE SPOTTY POWER OUTAGES AS THEY FALL ONTO POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ ROCKEY
3 follow-up statements
959 WWUS76 KPQR 292120 CCA NPWPQR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PORTLAND OR 220 PM PDT THU MAR 29 2012 ORZ001-002-300500- /O.COR.KPQR.HW.W.0012.120329T2120Z-120330T0500Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 220 PM PDT THU MAR 29 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR THE NORTH AND CENTRAL OREGON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. A FRONT THAT LIES ACROSS THE REGION MOVES LITTLE TONIGHT... MAINTAINING GUSTY SOUTH WINDS ALONG THE COAST...MAINLY FROM TILLAMOOK SOUTHWARD. * WINDS: SOUTH WINDS OF 25 TO 40 MPH...WITH GUSTS OF 60 TO 70 MPH. THE STRONGEST WINDS WILL BE ALONG THE CENTRAL OREGON COAST. THESE STRONG WINDS ARE NOT EXPECTED TO REACH ASTORIA. * TIMING: STRONGEST WINDS WILL BE BETWEEN 3 PM AND 7 PM. WINDS WILL GRADUALLY EASE AFTER 9 PM. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER... YACHATS...FLORENCE...TILLAMOOK... NETARTS...PACIFIC CITY * IMPACTS: STRONG WIND GUSTS POSE A SAFETY HAZARD TO HIGH PROFILE VEHICLES AND TO PERSONS VISITING THE BEACHES AND HEADLANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ008-300200- /O.NEW.KPQR.WI.Y.0005.120329T2120Z-120330T0200Z/ SOUTH WILLAMETTE VALLEY- INCLUDING THE CITIES OF...EUGENE...CORVALLIS...ALBANY 220 PM PDT THU MAR 29 2012 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR THE SOUTH WILLAMETTE VALLEY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. FRONT THAT LIES ACROSS THE REGION WILL MOVE LITTLE TONIGHT. THIS WILL MAINTAIN GUSTY SOUTH WINDS OVER THE SOUTH WILLAMETTE VALLEY. * WINDS: SOUTH 20 TO 30 MPH...WITH GUSTS 40 TO 45 MPH. * TIMING: THIS AFTERNOON INTO EARLY EVENING. WINDS WILL SUBSIDE AFTER 7 PM. * LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY * IMPACTS: STRONG WIND GUSTS MAY BREAK TREE LIMBS...SOME OF WHICH COULD CAUSE SPOTTY POWER OUTAGES AS THEY FALL ONTO POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ ROCKEY
978 WWUS76 KPQR 300029 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 529 PM PDT THU MAR 29 2012 ORZ001-002-300500- /O.CON.KPQR.HW.W.0012.000000T0000Z-120330T0500Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 529 PM PDT THU MAR 29 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR THE NORTH AND CENTRAL OREGON COAST... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. A FRONT THAT LIES ACROSS THE REGION MOVES LITTLE TONIGHT... MAINTAINING GUSTY SOUTH WINDS ALONG THE COAST...MAINLY FROM TILLAMOOK SOUTHWARD. * WINDS: SOUTH WINDS OF 25 TO 40 MPH...WITH GUSTS OF 55 TO 70 MPH. THE STRONGEST WINDS WILL BE ALONG THE CENTRAL OREGON COAST EARLY THIS EVENING. THESE STRONG WINDS ARE NOT EXPECTED TO REACH ASTORIA. * TIMING: STRONGEST WINDS WILL BE BETWEEN NOW AND 7 PM. WINDS WILL GRADUALLY EASE AFTER 9 PM. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE...TILLAMOOK... NETARTS... PACIFIC CITY * IMPACTS: STRONG WIND GUSTS POSE A SAFETY HAZARD TO HIGH PROFILE VEHICLES AND TO PERSONS VISITING THE BEACHES AND HEADLANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ007-300400- /O.EXB.KPQR.WI.Y.0005.000000T0000Z-120330T0400Z/ CENTRAL WILLAMETTE VALLEY- INCLUDING THE CITIES OF...SALEM...MCMINNVILLE 529 PM PDT THU MAR 29 2012 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE CENTRAL WILLAMETTE VALLEY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. FRONT THAT LIES ACROSS THE REGION WILL MOVE LITTLE TONIGHT. THIS WILL MAINTAIN GUSTY SOUTH WINDS OVER THE SOUTH AND CENTRAL WILLAMETTE VALLEY. * WINDS: SOUTH 20 TO 30 MPH...WITH GUSTS 40 TO 45 MPH. * TIMING: GUSTY WINDS CONTINUE INTO THIS EVENING...THEN SUBSIDE AFTER 8 PM. * LOCATIONS INCLUDE: SALEM...MCMINNVILLE * IMPACTS: STRONG WIND GUSTS MAY BREAK TREE LIMBS...SOME OF WHICH COULD CAUSE SPOTTY POWER OUTAGES AS THEY FALL ONTO POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ ORZ008-300400- /O.EXT.KPQR.WI.Y.0005.000000T0000Z-120330T0400Z/ SOUTH WILLAMETTE VALLEY- INCLUDING THE CITIES OF...EUGENE...CORVALLIS...ALBANY 529 PM PDT THU MAR 29 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE SOUTH WILLAMETTE VALLEY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. FRONT THAT LIES ACROSS THE REGION WILL MOVE LITTLE TONIGHT. THIS WILL MAINTAIN GUSTY SOUTH WINDS OVER THE SOUTH WILLAMETTE VALLEY. * WINDS: SOUTH 15 TO 25 MPH...WITH GUSTS 35 TO 45 MPH. * TIMING: GUSTY WINDS CONTINUE INTO THIS EVENING...THEN SUBSIDE AFTER 8 PM. * LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY * IMPACTS: STRONG WIND GUSTS MAY BREAK TREE LIMBS...SOME OF WHICH COULD CAUSE SPOTTY POWER OUTAGES AS THEY FALL ONTO POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ ROCKEY
700 WWUS76 KPQR 300208 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 708 PM PDT THU MAR 29 2012 ORZ001-002-300315- /O.CAN.KPQR.HW.W.0012.000000T0000Z-120330T0500Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 708 PM PDT THU MAR 29 2012 ...HIGH WIND WARNING IS CANCELLED FOR THE NORTH AND CENTRAL OREGON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WARNING. THE STRONG DAMAGING WINDS HAVE SUBSIDED ALONG THE COAST...SO THE HIGH WIND WARNING HAS BEEN CANCELLED. GUSTS TO AROUND 45 OR 50 MPH ARE STILL POSSIBLE THIS EVENING ALONG BEACHES AND HEADLANDS ON THE CENTRAL OREGON COAST...AND BETWEEN 35 AND 40 MPH ALONG BEACHES AND HEADLANDS ON THE NORTH OREGON COAST SOUTH OF TILLAMOOK. $$ ORZ007-008-300400- /O.CON.KPQR.WI.Y.0005.000000T0000Z-120330T0400Z/ CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY- INCLUDING THE CITIES OF...SALEM...MCMINNVILLE...EUGENE... CORVALLIS...ALBANY 708 PM PDT THU MAR 29 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE SOUTH AND CENTRAL WILLAMETTE VALLEY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A FRONT THAT LIES ACROSS THE REGION WILL MOVE LITTLE TONIGHT. THIS WILL MAINTAIN GUSTY SOUTH WINDS OVER THE SOUTH WILLAMETTE VALLEY FOR A FEW MORE HOURS. * WINDS: SOUTH 15 TO 25 MPH...WITH GUSTS 35 TO 45 MPH. * TIMING: GUSTY WINDS CONTINUE INTO THIS EVENING...THEN SUBSIDE AFTER 8 PM. * LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM... MCMINNVILLE. * IMPACTS: STRONG WIND GUSTS MAY BREAK TREE LIMBS...SOME OF WHICH COULD CAUSE SPOTTY POWER OUTAGES AS THEY FALL ONTO POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Mar 29, 9:10 AM PDT, 5 hours 7 minutes earlier.
Area forecast discussion, Mar 29, 9:10 AM PDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
910 AM PDT THU MAR 29 2012
.SYNOPSIS...STRONG FRONT MOVING ASHORE THIS MORNING WITH STRONG WINDS
ON THE COAST EASING TODAY. HOWEVER A LOT MORE RAIN EXPECTED...
ESPECIALLY FOR THE COAST RANGE OVER THE NEXT COUPLE OF DAYS...AND
SNOW FOR THE HIGHER ELEVATIONS OF THE CASCADES. THIS SCENARIO WILL
LEAD TO RISING RIVERS IN THE LOW ELEVATIONS AND PILING ON THE SNOW IN
THE CASCADES. THE ACTIVE PATTERN CONTINUES INTO NEXT WEEK FOR MORE
RAIN AND WIND AT TIMES.
&&
.SHORT TERM...LOTS OF MOISTURE HEADED OUR WAY AS PLUME OF HIGH
PRECIPITABLE WATER DIRECTED BY STRONG JET STRETCHING ACROSS THE
PACIFIC...ALL THE WAY TO A TROPICAL STORM APPROACHING VIETNAM.
PRECIPITABLE WATER AMOUNTS CONTINUE AROUND 1.25 TO 1.50 INCHES
LEADING UP TO THE PACNW. A WARM FRONT MOVES ASHORE AND SLIDES SOUTH
OF THE AREA AND STALLS THIS MORNING. STILL THOUGH WITH STRONG
MOISTURE TRANSPORT OVER OUR AREA TODAY AS 850 MB SW WINDS 50-70 KT
WILL MAINTAIN THE STEADY PRECIPITATION FOCUSED ON THE COAST RANGE AND
CASCADES. THE FRONTAL BOUNDARY AND HIGH MOISTURE PLUME WILL DRIFT
BACK TO THE N TONIGHT AND FRI. ANOTHER ROUND OF MORE HEAVY RAIN
LIKELY ACROSS THE REGION AT THAT TIME. MODELS VARY ON THE FOCUS OF
THE HIGHEST QPF LOCATIONS...BUT HAVE OVERLAP FOR THE CENTRAL COAST
RANGE AND CASCADE BASINS. RAINFALL TOTALS TROUGH FRI COULD ADD UP TO
2 TO 4 INCHES IN THE MOUNTAINS WITH LOCAL 5 INCHES AMOUNTS...AND
AROUND 1 TO 2 INCHES IN THE VALLEY. ADD SNOW MELT TO THAT. SADDLE
MOUNTAIN SNOTEL AT 3500 FEET IN THE COAST RANGE...STILL SHOWING
AROUND 2 FEET OF SNOW. A FLOOD POTENTIAL OUTLOOK FOR FRIDAY THROUGH
SUNDAY TO COVER POTENTIAL FLOODING ASSOCIATED WITH THIS ANTICIPATED
RAINFALL.
THE GRADIENTS WILL CONTINUE TO RELAX TODAY AS THE STRONG WARM FRONT
SLOWLY SLIDES SOUTH. THEREFORE...HAVE ALLOWED THE HIGH WIND WARNING
TO EXPIRE. GUSTY WINDS WILL LIKELY RETURN THIS EVENING AND OVERNIGHT
AS THE FRONTAL BOUNDARY DRIFTS BACK NORTH...BUT GUSTS ARE NOT
EXPECTED TO REACH HIGH WIND CRITERIA AT THAT TIME.
SNOW WILL CONTINUE IN THE CASCADES AS SNOW LEVELS DROP BEHIND THE
FRONT TODAY...TO NEAR PASS LEVELS IN THE NORTH BUT REMAIN ABOVE
PASSES TO THE SOUTH. SNOW LEVELS RISE TONIGHT AS THE FRONT LIFTS BACK
NORTH SO EXPECT ONLY THE HIGHEST AREAS OF THE CASCADES TO RECEIVE
SNOW OVERNIGHT. WILL KEEP CURRENT WINTER WEATHER ADVISORIES.
MODELS ARE FAIRLY CONSISTENT IN BRINGING ANOTHER LOW INTO THE NE PAC
FRI NIGHT AND SAT...WITH MORE RAIN. EVENTUALLY...THE MORE
SIGNIFICANT RAIN WILL TRANSITION INTO S OREGON AND N CALIFORNIA ON
SAT.
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...THE LONG TERM
FORECAST PERIOD BEGINS SATURDAY EVENING WITH A BROAD UPPER LOW OVER
THE NORTHEAST PACIFIC AND WEST TO SOUTHWEST ONSHORE FLOW. THIS STORM
TRACK SENDS A SERIES OF WEATHER SYSTEMS ONSHORE OVER THE WEEKEND AND
THE BEGINNING OF NEXT WEEK. MODELS AGREE ON THE BIG PICTURE...THOUGH
SPECIFIC DETAILS VARY. FIRST SYSTEM SWINGS ONSHORE SAT MORNING...THE
NEXT SUNDAY MIDDAY...AND A STRONGER SYSTEM ON MONDAY. MODELS DIFFER
IN TIMING...MOISTURE CONTENT AND POINTS OF ARRIVAL OF THE FRONTS AS
THEY MOVE ONSHORE. THE OVERARCHING FORECAST IN THE LONG TERM THEN IS
SIMILAR TO THIS THIS WEEK: WET AND UNSETTLED WEATHER WILL CONTINUE
THROUGH THE MIDDLE OF NEXT WEEK. LOW SNOW LEVELS ARE NOT A FACTOR IN
THESE SYSTEMS AS MUCH AS RAINFALL AMOUNTS. BROADBRUSH FORECAST WITH
HIGH POPS SAT NIGHT THROUGH MON. TRENDING TOWARD CLIMATOLOGY WED AND
THU AS IT LOOKS LIKE THERE MAY BE BREAKS BETWEEN INCOMING SYSTEMS
AND MORE TENDENCY FOR SHOWERS VS. CONTINUOUS RAIN. KELSON
&&
.AVIATION...GUSTY WINDS WILL CONTINUE THROUGH THIS MORNING IN
ASSOCIATION WITH A VERY MOIST FRONTAL SYSTEM. THE STRONGEST WINDS
WILL BE AT THE COAST...BUT GUSTY SOUTHERLY WINDS WILL CONTINUE
ACROSS THE WILLAMETTE VALLEY...PARTICULARLY ACROSS THE
SOUTH...INTO THIS AFTERNOON. GIVEN THE STABLE NATURE OF THE LOWER
ATMOSPHERE ALONG THE FRONT...LLWS WILL BE MONITORED CLOSELY.
EXPECT STEADIER RAIN ACCOMPANYING THE FRONT TO SHIFT SLOWLY
SOUTHWARD THROUGH THE DAY. AS A RESULT...CIGS AND VSBYS SHOULD
DETERIORATE FROM NORTH TO SOUTH...WITH WIDESPREAD MVFR CIGS AND
VSBYS BY MID TO LATE THIS AFTERNOON.
KPDX AND APPROACHES...GUSTY SOUTH TO SOUTHEAST WINDS ARE EXPECTED
INTO EARLY THIS AFTERNOON. CONDITIONS SHOULD DETERIORATE TO MVFR
BY THIS AFTERNOON AS RAINFALL INTENSITY PICKS UP. JFP/NEUMAN
&&
.MARINE...STORM FORCE WINDS ARE QUICKLY WINDING DOWN ACROSS THE
SOUTHERN WATERS AS A FRONT PUSHES SOUTHWARD ACROSS ACROSS THE
AREA. EXPECT GALE FORCE WINDS TO NONETHELESS CONTINUE ACROSS THE
SOUTHERN WATERS INTO THE MIDDLE OF THIS AFTERNOON. SMALL CRAFT
WINDS WILL LIKELY END ACROSS THE NORTHERN WATERS...BUT MARGINAL
GALE/SMALL CRAFT WINDS WILL PERIODICALLY CONTINUE ACROSS THE
SOUTHERN WATERS INTO TONIGHT. SEAS WILL REMAIN IN THE MID TO HIGH
TEENS INTO THIS WEEKEND WITH SEAS APPROACHING 20 FT LATE TONIGHT
INTO FRIDAY AM AND THEN AGAIN ON SUNDAY NIGHT. LATEST MODEL
GUIDANCE INDICATES THAT A DEEPENING SURFACE LOW MAY MOVE THROUGH
THE WATERS LATE FRI INTO EARLY SAT. THERE IS STILL SIGNIFICANT
UNCERTAINTY WITH THIS SYSTEM...BUT IT WILL NEED TO BE WATCHED AS
THE POTENTIAL EXISTS FOR MORE STRONG WINDS OVER THE WATERS.
JFP/NEUMAN
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 5 AM PDT FRIDAY FOR NORTHERN
OREGON CASCADES.
WA...WINTER WEATHER ADVISORY UNTIL 5 AM PDT FRIDAY FOR SOUTH
WASHINGTON CASCADES.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL NOON PDT TODAY FOR COASTAL
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 AM PDT SUNDAY
FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR
OUT 60 NM.
GALE WARNING UNTIL 3 PM PDT THIS AFTERNOON FOR COASTAL WATERS
FROM CASCADE HEAD OR TO FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 11 AM
PDT FRIDAY.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Mar 29, 5:11 AM PDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 511 AM PDT THU MAR 29 2012 ORZ003>010-012>014-WAZ020-022-023-039-040-301515- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-WILLAPA HILLS-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- SOUTH WASHINGTON CASCADE FOOTHILLS- 511 AM PDT THU MAR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN MAY CAUSE SIGNIFICANT RISES IN RIVERS DRAINING THE COAST RANGE AND THE CASCADE FOOTHILLS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. ORZ001-002-WAZ021-301515- NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- 511 AM PDT THU MAR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT HIGH WIND WARNING IN EFFECT THROUGH 9 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. ORZ011-WAZ019-301515- NORTHERN OREGON CASCADES-SOUTH WASHINGTON CASCADES- 511 AM PDT THU MAR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER ADVISORY FOR SNOW IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. PZZ250-255-270-275-301515- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 511 AM PDT THU MAR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STORM WARNING IN EFFECT THROUGH 9 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.
In the hours before
Local storm report, Mar 29, 11:12 AM PDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1112 AM PDT THU MAR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM NON-TSTM WND GST WARRENTON 46.17N 123.92W
03/28/2012 M62.00 MPH CLATSOP OR MESONET
SOUTH WIND SUSTAINED 45 TO 50 MPH. GUST 62 MPH.
1133 PM NON-TSTM WND GST LINCOLN CITY 44.97N 124.01W
03/28/2012 M63.00 MPH LINCOLN OR MESONET
1154 PM NON-TSTM WND GST CAPE DISAPPOINTMENT 46.27N 124.08W
03/28/2012 M60.00 MPH PACIFIC WA MESONET
SOUTH WIND SUSTAINED 45 TO 50 MPH. GUSTS 60 MPH.
1154 PM NON-TSTM WND GST LINCOLN CITY 44.97N 124.01W
03/28/2012 M63.00 MPH LINCOLN OR MESONET
SOUTH WIND SUSTAINED 30 TO 35 MPH. GUST 63 MPH.
1154 PM NON-TSTM WND GST CAPE FOULWEATHER 44.78N 124.07W
03/28/2012 M60.00 MPH LINCOLN OR MESONET
SOUTH WIND SUSTAINED 30 MPH. GUSTS TO 60 MPH.
1215 AM NON-TSTM WND GST 1 WSW OYSTERVILLE 46.54N 124.06W
03/29/2012 M64.00 MPH PACIFIC WA TRAINED SPOTTER
1254 AM TSTM WND GST NEWPORT 44.63N 124.05W
03/29/2012 E50.00 MPH LINCOLN OR AWOS
SUSTAINED SOUTH WIND 30 TO 35 MPH. GUSTS TO 50 MPH.
0156 AM NON-TSTM WND GST CANNON BEACH 45.89N 123.96W
03/29/2012 M58.00 MPH CLATSOP OR MESONET
SUSTAINED SOUTH WIND 30 TO 35 MPH. GUSTS 58 MPH.
0156 AM NON-TSTM WND GST CANNON BEACH 45.89N 123.96W
03/29/2012 M58.00 MPH CLATSOP OR MESONET
SUSTAINED 25 TO 30 MPH. GUSTS TO 58 MPH.
0233 AM NON-TSTM WND GST 2 N ASTORIA 46.22N 123.82W
03/29/2012 M62.00 MPH PZZ210 WA DEPT OF HIGHWAYS
ON MEGLER BRIDGE. SUSTAINED 40 TO 50 MPH. GUSTS 62 MPH.
0255 AM NON-TSTM WND GST ASTORIA 46.19N 123.82W
03/29/2012 M52.00 MPH CLATSOP OR ASOS
SOUTH WIND SUSTAINED 20 TO 30 MPH. GUST TO 52 MPH.
0324 AM NON-TSTM WND GST GARIBALDI 45.56N 123.91W
03/29/2012 E70.00 MPH TILLAMOOK OR MESONET
SOUTH WIND SUSTAINED 50 TO 55 MPH. GUST 70 MPH.
0440 AM NON-TSTM WND GST PACIFIC CITY 45.20N 123.96W
03/29/2012 M63.00 MPH TILLAMOOK OR MESONET
SOUTH WIND SUSTAINED 30 TO 40 MPH. GUSTS 63 MPH.
0705 AM NON-TSTM WND GST CAPE FOULWEATHER 44.78N 124.07W
03/29/2012 M64.00 MPH LINCOLN OR MESONET
SOUTH WIND SUSTAINED 30 TO 40 MPH. GUSTS TO 64 MPH.
0820 AM NON-TSTM WND GST PACIFIC CITY 45.20N 123.96W
03/29/2012 M69.00 MPH TILLAMOOK OR MESONET
&&
CROCKEYThe office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:06 AM PDT | Gale Warning | PQR | 21 hr | |
| Mar 29, 9:06 AM PDT | Small Craft Advisory for Winds | PQR | 7 hr | |
| Mar 29, 9:06 AM PDT | Small Craft Advisory for Hazardous Seas | PQR | 36 hr | |
| Mar 29, 11:40 AM PDT | Flood Watch | PQR | 4 days | |
| Mar 29, 2:17 PM PDT | Wind Advisory | PQR | 6 hr | |
| Mar 29, 2:54 PM PDT | Areal Flood Advisory | PQR | Clatsop, Columbia, Tillamook | 8 hr |
| Mar 29, 3:52 PM PDT | River Flood Warning | PQR | Clatsop, Tillamook | 52 hr |
| Mar 29, 3:52 PM PDT | River Flood Warning | PQR | Tillamook | 21 hr |
Nearby
High Wind Warnings in Oregon, 2012Every high wind warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.